Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Quetiapine Fumarate And Oxcarbazepine Together Cause Side Effects?

I have a 30 yr old grandson diagnosed with schizophrenia who is on 800 mg quetiapine fumarte daily. lately he has been prescribed 150 mg OXcarbazepine for angry outbursts in addition to quetiapine. the pharamist seemed reluctant with him taking these drugs together and I have held off until I get additional info. thank you. Doris Bordenski @ YYYY@YYYY
Fri, 29 Mar 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Oxcarbazepine does alter the metabolism of quetiapine, which can lead to decreased levels or effect of the quetiapine.

However, this would not be considered a serious interaction, but one which will just need to be monitored for how it affects your grandson.

So I would say it is ok for him to take both of these medications, and just make sure you have regular follow up with his doctor to monitor his condition.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Aaron Branch, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Quetiapine


Loading Online Doctors....
Can Quetiapine Fumarate And Oxcarbazepine Together Cause Side Effects?

Hello, Oxcarbazepine does alter the metabolism of quetiapine, which can lead to decreased levels or effect of the quetiapine. However, this would not be considered a serious interaction, but one which will just need to be monitored for how it affects your grandson. So I would say it is ok for him to take both of these medications, and just make sure you have regular follow up with his doctor to monitor his condition. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Aaron Branch, General & Family Physician